Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

August 25, 2021Scott County, Kansas

NWS Dodge City, KS issued this special weather statement at Aug 25, 2021, 8:22 PM CDT for Scott County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2021, 8:22 PM CDT (01:22 UTC)
Expired
Aug 25, 2021, 9:00 PM CDT
In force
38 min
Issued by
NWS Dodge City, KS
Hail
0.88 in
Wind
55

County Scott County, KS

The radar

The Dodge City radar (KDDC), 107 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1446 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2817 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

338 
WWUS83 KDDC 260122
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
822 PM CDT Wed Aug 25 2021
 
KSZ043-044-260200-
Lane KS-Scott KS-
822 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of northeastern Scott
and northwestern Lane Counties through 900 PM CDT...

At 821 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Grigston, moving north at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This strong thunderstorm will be near...
  Manning around 835 PM CDT.

Other locations in the path of this storm include Healy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3840 10064 3841 10087 3870 10087 3870 10060
TIME...MOT...LOC 0121Z 182DEG 21KT 3847 10074 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

$$

GERARD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 25, 5:37 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 25, 5:37 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
537 PM CDT Wed Aug 25 2021

...Updated Aviation Discussion...

.SHORT TERM...(This evening through Thursday)
Issued at 330 PM CDT Wed Aug 25 2021

A weak front stalled out over western Kansas this afternoon will
move back north tomorrow. There is a small chance of thunderstorms
along this boundary this evening; but these probably won't be
severe. Wind gusts to 50 mph are possible. Thursday will be
slightly cooler, but highs will still be near 100 in most places.

.LONG TERM...(Thursday night through Wednesday)
Issued at 330 PM CDT Wed Aug 25 2021

Upper level ridging will gradually move off to the east by the
weekend. There is a small chance of t-storms Friday evening in
extreme southwestern Kansas due mostly to regional terrain
effects along with elevated heating and marginal moisture.
Gusty winds will once again be the main concern. Hot weather will
persist into Saturday with highs in the upper 90s to near 100.
Weak surface high pressure will move southward into Kansas by
Sunday in the wake of a shortwave trough traversing the northern
plains. But it will be more humid as winds will have more of an
upslope component. There is a small chance of thunderstorms
Saturday night into early Sunday as the front passes. Expect highs
only in the lower 90s for Sunday in the wake of the front, but
with higher moisture, it will still feel like at least mid 90s and
maybe higher. The highest heat indices will be from Dodge City
eastward as is typical in summer due to greater lower tropospheric
moisture content. Upper level ridging will redevelop over the
high plains by Monday and Tuesday. This will cause highs to warm
back into the mid to upper 90s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 532 PM CDT Wed Aug 25 2021

VFR conditions expected for all TAF sites for the entirety of the
period. Breezy south winds around 10-15kts and a few mid to upper
level clouds across the CWA. Any thunderstorm activity will remain
north of GCK and west of DDC not expecting any impacts on station.
Expect winds to pick up out of the south by late morning after 17Z
due to a leeside trough over eastern Colorado deepening with
strong daytime heating during the afternoon hours once again.
Expect these winds to diminish towards sunset after the end of the
period. No other weather elements expected at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  71  99  72  97 /  10   0   0  10
GCK  68  99  70  96 /  20   0   0  10
EHA  68  98  68  96 /  10   0   0  10
LBL  68 100  69  97 /  10   0   0  10
HYS  71  99  73  97 /  10   0  10  10
P28  73  99  73  98 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for KSZ031-046-065-066-
081-090.

&&

SHORT TERM...Finch
LONG TERM...Finch
AVIATION...Lowe
Hazardous weather outlook, Aug 25, 3:45 AM CDT, 16 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
345 AM CDT Wed Aug 25 2021

KSZ030-031-043>046-061>066-074>081-084>090-260845-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
345 AM CDT Wed Aug 25 2021 /245 AM MDT Wed Aug 25 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Heat index readings around 105 will be possible east of highway
183 this afternoon and early this evening. A heat advisory is in
effect for these locations. Please refer to the latest TOPNPWDDC
for more information.

Isolated to widely scattered thunderstorms will be possible late
today and early this evening north of a Johnson City to Ulysses
to Ness City to Rush Center line. Probability of severe weather is
low but cloud to ground lightning and gusty winds will be the
main hazards from these storms late today.

Day 1 Hazards
-------------
* Lightning: Limited risk
* Excessive heat: Significant risk
* Non-thunderstorm wind: Limited risk
* Fire weather: Elevated risk

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Days 2-7 Discussion
-------------------

Thunderstorms will be possible this weekend. Any storm that does
develop this weekend will be capable of producing cloud to ground
lightning.

Days 2-7 Hazards
----------------
* Thursday
  - Excessive heat: Elevated risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Friday
  - Excessive heat: Elevated risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Saturday
  - Lightning: Limited risk
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Sunday
  - Lightning: Limited risk

* Monday
  - Lightning: Limited risk
  - Non thunderstorm wind: Limited risk

* Tuesday
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Aug 25, 5:14 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Dodge City KS
514 PM CDT Wed Aug 25 2021

KSZ077-252300-
Gray KS-
514 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of central Gray County
through 600 PM CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ingalls, moving north at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Cimarron and Ingalls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3769 10035 3771 10052 3786 10057 3786 10031
TIME...MOT...LOC 2213Z 181DEG 9KT 3776 10045

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

GERARD
Special weather statement, Aug 25, 5:41 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Dodge City KS
441 PM MDT Wed Aug 25 2021

KSZ061-252330-
Hamilton KS-
441 PM MDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of northwestern
Hamilton County through 530 PM MDT...

At 440 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Coolidge, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3826 10172 3808 10177 3809 10198 3826 10200
TIME...MOT...LOC 2240Z 188DEG 13KT 3817 10187

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

GERARD
Special weather statement, Aug 25, 6:02 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Dodge City KS
602 PM CDT Wed Aug 25 2021

KSZ063-077-252345-
Gray KS-Finney KS-
602 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of central Finney and
northwestern Gray Counties through 645 PM CDT...

At 601 PM CDT, Doppler radar was tracking a strong thunderstorm near
Charleston, moving north at 10 mph. Another strong thunderstorm was
developing just northwest of Pierceville.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3787 10042 3787 10073 3803 10071 3803 10040
TIME...MOT...LOC 2301Z 179DEG 6KT 3795 10052

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

GERARD
Special weather statement, Aug 25, 6:24 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Dodge City KS
624 PM CDT Wed Aug 25 2021

KSZ044-260015-
Lane KS-
624 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of central Lane County
through 715 PM CDT...

At 624 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dighton, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Dighton and Amy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3837 10035 3833 10053 3853 10068 3861 10040
TIME...MOT...LOC 2324Z 163DEG 10KT 3843 10048

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

GERARD
Special weather statement, Aug 25, 6:38 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Dodge City KS
638 PM CDT Wed Aug 25 2021

KSZ062-063-260030-
Finney KS-Kearny KS-
638 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of east central Kearny
and west central Finney Counties through 730 PM CDT...

At 637 PM CDT, Doppler radar was tracking a strong thunderstorm near
Holcomb, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Garden City around 655 PM CDT.

Other locations in the path of this storm include Holcomb.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3785 10091 3789 10113 3817 10115 3811 10087
TIME...MOT...LOC 2337Z 186DEG 8KT 3796 10101

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

GERARD
Special weather statement, Aug 25, 8:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
822 PM CDT Wed Aug 25 2021

KSZ043-044-260200-
Lane KS-Scott KS-
822 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of northeastern Scott
and northwestern Lane Counties through 900 PM CDT...

At 821 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Grigston, moving north at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Manning around 835 PM CDT.

Other locations in the path of this storm include Healy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3840 10064 3841 10087 3870 10087 3870 10060
TIME...MOT...LOC 0121Z 182DEG 21KT 3847 10074

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

GERARD

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.